I just got some blood test results back and my eGFR is 84. I was on macrobid for a UTI at the time of collection (started on macrobid Saturday, had 4 doses by the time of collection on Monday morning, blood work as fasting so last dose taken before blood collection was over 12 hours previously). Does anyone know if macrobid affects eGFR or is this level an induction of possible kidney infection/disease/cancer? I have been experiencing dizziness and nausea which one doctor said was labyrhinthitis (I did have a confirmed bacterial ear infection) but an ENT disagreed and said I still had to compensate from the bacterial infection (5 months ago). Just want to make sure there's nothing else I'm missing. CBC, glucose, ferritin, creatinine, ALT, CK, vitamin B12, TSH all normal, total cholesterol high (6.01), TC/HDL-C low (3.36), LDL cholesterol high (3.80). Urinalysis chemical tests normal, culture still pending.
Thank you for your help!
A GFR of 84 is actually not bad. I think that would be stage very high stage 2 which is considered mild. Certainly not indicative of cancer. I don't know if macrobid affects those tests but your pharmacist would know if you asked them (or could look it up).
Kidney disease at early stages has no symptoms. The first symptoms start happening at Stage 3. Dizziness and nausea can be caused by macrobid too (know that one from experience).
It may be worth following a kidney diet to see if you can't raise that number. It is something to keep an eye on, but nothing to get really worried about. I doubt for example that your doctor will send you to a nephrologist or other specialist. Could be wrong, but I know I didn't get sent until my numbers dropped to high stage 3, and even then she was humming and hawing a bit as to whether or not to send me.
Thank you so much, Linda. That's really helpful. I feel much better now! I have a referral to a urologist about a bladder issue so I will ask them too. Now I just have to find out how many months I have to wait to see the urologist! Thanks again!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.